MAUDE Adverse Event Report: COOK VANDERGRIFT INC LEAD EXTRACTION NEEDLE'S EYE FEMORAL SNARE AND WORKSTATION; EMBOLECTOMY CATHETER

COOK VANDERGRIFT INC LEAD EXTRACTION NEEDLE'S EYE FEMORAL SNARE AND WORKSTATION; EMBOLECTOMY CATHETER
Model Number G26515
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226)
Date of Event 09/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product code: dxe.Concomitant devices: philips glide lite laser, philips ez lead locking device lld ez.Pma/510(k): k961992.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available or upon completion of investigation.
 
Event or Problem Description
It was reported that a lead extraction was performed beginning with a cook evolution rl controll-rotation dialator sheath (lr-evn-11.0-rl), philips glide light laser sheath, and philips lead locking device (lld ez).The lr-evn-11.0-rl advanced over ra (right atrial) lead with the glide light laser sheath, but the lr-evn-11.0-rl stopped advancing at the svc (superior vena cava), so the user changed the approach to a femoral approach.The cook needles eye snare (lr-nes002/lot n160621) was then used and the user captured ra (rigth atrial) lead and rv (rigth ventricle) lead together and extracted the leads but the patient blood pressure dropped.Pericardial drainage, blood transfusion was performed and then thoracotomy was performed with pcps (percutaneous cardiopulmonary support).After stopped bleeding, rv (right ventricular) lead was extracted first and then ra (right atrial) lead was extracted using the lr-nes001.Currently the patient is under treatment in icu.After the procedure, the user commented that the right cardiac auricle was torn about 6 mm.Cardiac tamponade is one of the possible complications during lead extraction, so this is not the lr-nes002's fault.
 
Additional Manufacturer Narrative
Additional information: h6- ec method code desc - 1: changed to device not returned (4114).H6- ec method code desc - 2: changed to historical data analysis (4109).H6- ec results code desc - 1: changed to no findings available (3221).H6- ec conclusions code desc - 1: changed to known inherent risk of device (22).Investigation-evaluation: device was not returned to cvi, therefore a physical investigation could not be performed.The complaint/event entered into trackwise: "occurrence of cardiac tamponade after lead extraction." the device history record (dhr) for this lot was reviewed and there were no signs to indicate that nonconforming product was manufactured and shipped to the field.This complaint type will continue to be monitored, tracked and trended per cvi's complaint handling and post market surveillance processes.A risk assessment will be performed per qera (b)(4) and will be entered within the complaint summary tab of trackwise.Per ifu (d00078680 rev002): "catheter/lead removal devices should be used only by physicians knowledgeable in the techniques and devices for catheter/lead removal" , "have available an extensive collection of sheaths, locking stylets, stylets to unscrew active fixation leads, snares, and accessory equipment." and "potential adverse events.¿.Cardiac tamponade".This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Lead extraction was performed with lr-evn-11.0-rl, glidelight laser sheath / philips and a lead locking device(lld ez /philips).Lr-evn-11.0-rl advanced over ra lead with glidelight laser sheath but lr-evn-11.0-rl stopped advancing at the svc, so the user changed the approach to femoral approach.Lr-nes002/lot n160621 was used and the user caputured ra lead and rv lead together and extracted the leads but the patient blood pressure dropped.Pericardial drainage, blood transfusion were performed and then thoracotomy was performed with pcps.After stopped bleeding, rv lead was extracted first and then ra lead was extracted wirh lr-nes001.Currently the patient is under treatment in icu.

Brand Name
LEAD EXTRACTION NEEDLE'S EYE FEMORAL SNARE AND WORKSTATION
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690
MDR Report Key9227125
Report Number2522007-2019-00020
Device Sequence Number11394119
Product Code DXE
UDI-Device Identifier00827002265158
UDI-Public(01)00827002265158(17)211130(10)N160621
Combination Product (Y/N)N
PMA/510(K) Number
K961992
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG26515
Device Catalogue NumberLR-NES002
Device Lot NumberN160621
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/26/2019
Supplement Date Received by Manufacturer09/26/2019
Initial Report FDA Received Date10/23/2019
Supplement Report FDA Received Date09/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;